alexa [Anaphylactoid reactions to an injectable solution of a cremophor-containing solution of multivitamins].
Chemical Engineering

Chemical Engineering

Journal of Analytical & Bioanalytical Techniques

Author(s): Mounier P, Laroche D, Divanon F, Mosquet B, Vergnaud MC,

Abstract Share this page

Abstract We report four anaphylactoid reactions after intravenous administration of a cremophor-containing multivitamin hydrosol (Hydrosol Polyvitaminé Roche), observed over an 8-month period in a small region of France. The reactions occurred immediately following intravenous infusion of either ionic solutions or parenteral nutrition mixture containing the multivitamin solution. In three cases, erythema and dyspnoea appeared within minutes. The infusion was rapidly stopped and corticosteroids were given to two patients. The fourth patient had erythema and swelling of the face within 30 min of infusion, and severe bronchoconstriction and hypotension within 60 min, before infusion was stopped. In-vivo histamine release from mast cell was proved. These reactions are highly suggestive of an anaphylactoid mechanism, due to the multivitamin solution, as all the other drugs were continued without subsequent reactions. The responsible agent is thought to be polyethoxylated castor oil (Cremophor EL), as it is known to produce such effects. Medical practitioners should evaluate the risk/benefit ratio each time they give this drug.
This article was published in Therapie and referenced in Journal of Analytical & Bioanalytical Techniques

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords